MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 1; Prosthesis, Hip, Semi-Constrained, Metal/Polymer, Cemented

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 1; Prosthesis, Hip, Semi-Constrained, Metal/Polymer, Cemented
Catalog Number 0580-1-441
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 04/09/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There has been similar event(s) for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The following information was provided: "patient with an exeter stem implanted in left hip since 10 years suddenly felt pain when walking inside the house and was not able to lift his leg.Went to the er and where they find a broken stem on the x-ray and he was taken to or the next day.".
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an exeter stem was reported.The event was confirmed via medical review and inspection of the returned device.Method & results: -product evaluation and results: visual inspection: the image shows the exeter v40 stem with fracture location highlighted.The fracture occurred through the neck of the stem.On visual examination, the fracture was observed through the prehension hole of the stem.Stereo microscope imaging was performed on the distal fracture surface.The distal fracture surface exhibited macroscopic surface features consistent with beach marks and the approximate location of origin (o) and direction of propagation (p) were determined.The final fracture (f) location is also identified and labelled.The macroscopic surface features observed on the fracture surface indicate the component fracture propagated in fatigue.Shows a stereo microscope image of mechanical damage observed near the mid-stem region.These indications are likely a result of third-body damage and micromotion effects due to cement mantle breakdown.Shows stereo microscope images of the neck of the stem adjacent to the fracture surface with wear and explantation damage observed.Dimensional & functional inspection: not performed as they are not in question.A material analysis has been performed.The report concluded: review of the exeter stem, catalogue # 0580-1-441, lot code g6091639 showed a fracture through the prehension hole of the stem.Characterization using stereo microscopy and scanning electron microscopy confirmed fracture to have propagated in fatigue with final fracture in overload.No manufacturing or material related defects were observed on the device surfaces examined.-clinician review: a review of the provided medical records by a clinical consultant stated the following comment: "no patient histories, labeled sequential radiographs, or operative notes were provided for review.Based solely on the pi report and unlabeled x-rays, a patient felt a pop and pain in their left hip.There had been a tha 10 years ago with an exeter stem.In the er the stem was found to have broken.The patient underwent revision surgery the following day by report.Event confirmation: a broken exeter stem can be confirmed from an x-ray.A revision can be confirmed from an x-ray.That said, the x-rays were unlabeled so cannot be clearly attributed to the pi.Root cause: the root cause for the revision surgery would be fracture of the exeter stem.The root cause for the fractured stem cannot be ascertained.''.-product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture of the stem.Visual inspection: the image shows the exeter v40 stem with fracture location highlighted.The fracture occurred through the neck of the stem.On visual examination, the fracture was observed through the prehension hole of the stem.Stereo microscope imaging was performed on the distal fracture surface.The distal fracture surface exhibited macroscopic surface features consistent with beach marks and the approximate location of origin (o) and direction of propagation (p) were determined.The final fracture (f) location is also identified and labelled.The macroscopic surface features observed on the fracture surface indicate the component fracture propagated in fatigue.Shows a stereo microscope image of mechanical damage observed near the mid-stem region.These indications are likely a result of third-body damage and micromotion effects due to cement mantle breakdown.Shows stereo microscope images of the neck of the stem adjacent to the fracture surface with wear and explantation damage observed.Dimensional & functional inspection: not performed as they are not in question.A material analysis has been performed.The report concluded: review of the exeter stem, catalogue # 0580-1-441, lot code g6091639 showed a fracture through the prehension hole of the stem.Characterization using stereo microscopy and scanning electron microscopy confirmed fracture to have propagated in fatigue with final fracture in overload.No manufacturing or material related defects were observed on the device surfaces examined.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
EXETER V40 STEM 44MM NO 1
Common Device Name
Prosthesis, Hip, Semi-Constrained, Metal/Polymer, Cemented
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
Stryker Orthopaedics-Cork
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
+1(201)831-5000
MDR Report Key25091276
Report Number0002249697-2026-00373
Device Sequence Number9991123
Product Code JDI
UDI-Device Identifier04546540153302
UDI-Public04546540153302
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K240418
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue Number0580-1-441
Device Lot NumberG6091639
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/28/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2026
Supplement Date Received by Manufacturer08/27/2026
Initial Report FDA Received Date05/06/2026
Supplement Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age75 YR
Patient SexMale